Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorBlazewicz, Jacek-
dc.contributor.authorBurke, Edmund-
dc.contributor.authorKasprzak, Marta-
dc.contributor.authorKovalev, Alexandr-
dc.contributor.authorKovalyov, Mikhail Y-
dc.description.abstractThe goal of the simplified partial digest problem (SPDP) is motivated by the reconstruction of the linear structure of a DNA chain with respect to a given nucleotide pattern, based on the multiset of distances between the adjacent patterns (interpoint distances) and the multiset of distances between each pattern and the two unlabeled endpoints of the DNA chain (end distances). We consider optimization versions of the problem, called SPDP-Min and SPDP-Max. The aim of SPDP-Min (SPDP-Max) is to find a DNA linear structure with the same multiset of end distances and the minimum (maximum) number of incorrect (correct) interpoint distances. Results are presented on the worst-case efficiency of approximation algorithms for these problems. We suggest a graph-theoretic model for SPDP-Min and SPDP-Max, which can be used to reduce the search space for an optimal solution in either of these problems. We also present heuristic polynomial time algorithms based on this model. In computational experiments with randomly generated and real-life input data, our best algorithm delivered an optimal solution in 100% of the instances for a number of restriction sites not greater than 50.en_UK
dc.relationBlazewicz J, Burke E, Kasprzak M, Kovalev A & Kovalyov MY (2011) The simplified partial digest problem: Approximation and a graph-theoretic model, European Journal of Operational Research, 208 (2), pp. 142-152.-
dc.rightsThe publisher does not allow this work to be made publicly available in this Repository. Please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study.-
dc.subjectInteger programmingen_UK
dc.subjectGenome mappingen_UK
dc.subjectCombinatorial optimizationen_UK
dc.subjectApproximation algorithmsen_UK
dc.titleThe simplified partial digest problem: Approximation and a graph-theoretic modelen_UK
dc.typeJournal Articleen_UK
dc.rights.embargoreasonThe publisher does not allow this work to be made publicly available in this Repository therefore there is an embargo on the full text of the work.-
dc.citation.jtitleEuropean Journal of Operational Research-
dc.type.statusPublisher version (final published refereed version)-
dc.contributor.affiliationPoznan University of Technology-
dc.contributor.affiliationComputing Science and Mathematics-
dc.contributor.affiliationPoznan University of Technology-
dc.contributor.affiliationPoznan University of Technology-
dc.contributor.affiliationNational Academy of Sciences of Belarus-
Appears in Collections:Computing Science and Mathematics Journal Articles

Files in This Item:
File Description SizeFormat 
The simplified partial digest problem.pdf832.45 kBAdobe PDFUnder Permanent Embargo    Request a copy

This item is protected by original copyright

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact providing details and we will remove the Work from public display in STORRE and investigate your claim.